Alert archive / Illinois / Flood Watches in 2014

Flood Watch 2, NWS Lincoln, IL

April 2, 201425 counties in Illinois

NWS Lincoln, IL issued this flood watch at Apr 2, 2014, 3:03 AM CDT for 25 counties in Illinois. It took effect at Apr 2, 2014, 7:00 PM CDT. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2014, 3:03 AM CDT (08:03 UTC)
In effect from
Apr 2, 2014, 7:00 PM CDT
Expired
Apr 4, 2014, 3:00 AM CDT
In force
32 hr
Issued by
NWS Lincoln, IL
Flood severity
None
All 25 counties

Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Scott County, IL, Shelby County, IL, Vermilion County, IL

The radar

The Lincoln radar (KILX), 84 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2014-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2014-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -82 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1844 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
-82 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

526 
WGUS63 KILX 020803
FFAILX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
303 AM CDT WED APR 2 2014

...AN EXTENDED PERIOD OF WET WEATHER WILL PRODUCE HEAVY RAINFALL
AMOUNTS THROUGH FRIDAY...

ILZ042>057-061>063-066>068-071>073-022100-
/O.NEW.KILX.FA.A.0002.140403T0000Z-140404T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN-
SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...LINCOLN...CHAMPAIGN...URBANA...
DANVILLE...JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...
CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...
LAWRENCEVILLE
303 AM CDT WED APR 2 2014

...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* FLOOD WATCH FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL
  ILLINOIS AND SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING
  AREAS...IN CENTRAL ILLINOIS...CASS...CHRISTIAN...DE WITT...
  LOGAN...MACON...MENARD...MORGAN...MOULTRIE...PIATT...
  SANGAMON...SCOTT AND SHELBY COUNTIES. IN EAST CENTRAL
  ILLINOIS...CHAMPAIGN...CLARK...COLES...CUMBERLAND...
  DOUGLAS...EDGAR AND VERMILION COUNTIES. IN SOUTHEAST
  ILLINOIS...CLAY...CRAWFORD... EFFINGHAM...JASPER...LAWRENCE AND
  RICHLAND COUNTIES.

* FROM THIS EVENING THROUGH EARLY FRIDAY MORNING.

* PERIODS OF MODERATE TO HEAVY RAIN ARE EXPECTED ACROSS CENTRAL
  AND SOUTHEAST ILLINOIS THROUGH THURSDAY NIGHT. ONE OF THESE
  PERIODS WILL BE TONIGHT AND THURSDAY MORNING...WITH ANOTHER
  THURSDAY NIGHT. OVER THE COURSE OF THE NEXT FEW DAYS... RAINFALL
  AMOUNTS OF 3 TO 4 INCHES ARE EXPECTED...WITH THE HEAVIEST TOTALS
  BETWEEN THE I-72 AND I-70 CORRIDORS.

* AS THE GROUND BECOMES THOROUGHLY SATURATED...THE RAIN WILL BEGIN
  TO RUN OFF. THIS WILL CAUSE AREAS OF FLOODING...ESPECIALLY WHERE
  THERE IS POOR DRAINAGE. RIVER FLOODING IS LIKELY TO DEVELOP BY
  LATE WEEK AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
GEELHART
6 follow-up statements
714 
WGUS63 KILX 022040
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
340 PM CDT WED APR 2 2014


ILZ042>057-061>063-066>068-071>073-030445-
/O.CON.KILX.FA.A.0002.140403T0000Z-140404T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN-
SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...LINCOLN...CHAMPAIGN...URBANA...
DANVILLE...JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...
CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...
LAWRENCEVILLE
340 PM CDT WED APR 2 2014

...FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH FRIDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND 
  SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL ILLINOIS...CASS...CHRISTIAN...DE WITT...LOGAN...
  MACON...MENARD...MORGAN...MOULTRIE...PIATT...SANGAMON...SCOTT 
  AND SHELBY. IN EAST CENTRAL ILLINOIS...CHAMPAIGN...CLARK...
  COLES...CUMBERLAND...DOUGLAS...EDGAR AND VERMILION. IN 
  SOUTHEAST ILLINOIS...CLAY...CRAWFORD...EFFINGHAM...JASPER...
  LAWRENCE AND RICHLAND.

* FROM 7 PM CDT THIS EVENING THROUGH FRIDAY MORNING

* PERIODS OF MODERATE TO HEAVY RAIN ARE EXPECTED ACROSS CENTRAL
  AND SOUTHEAST ILLINOIS THROUGH THURSDAY NIGHT. ONE OF THESE
  PERIODS WILL BE LATE TONIGHT AND THURSDAY MORNING...WITH ANOTHER
  THURSDAY NIGHT. OVER THE COURSE OF THE NEXT FEW DAYS... RAINFALL
  AMOUNTS OF 2 TO 2.5 INCHES ARE EXPECTED...WITH THE HEAVIEST
  TOTALS BETWEEN THE I-72 AND I-70 CORRIDORS.

* AS THE GROUND BECOMES THOROUGHLY SATURATED...THE RAIN WILL 
  BEGIN TO RUN OFF. THIS WILL CAUSE AREAS OF FLOODING...
  ESPECIALLY WHERE THERE IS POOR DRAINAGE. RIVER FLOODING IS 
  LIKELY TO DEVELOP BY LATE WEEK AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

BARKER
365 
WGUS63 KILX 030305
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
1005 PM CDT WED APR 2 2014

ILZ042>057-061>063-066>068-071>073-031100-
/O.CON.KILX.FA.A.0002.000000T0000Z-140404T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN-
SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...LINCOLN...CHAMPAIGN...URBANA...
DANVILLE...JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...
CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...
LAWRENCEVILLE
1005 PM CDT WED APR 2 2014

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND 
  SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL ILLINOIS...CASS...CHRISTIAN...DE WITT...LOGAN...
  MACON...MENARD...MORGAN...MOULTRIE...PIATT...SANGAMON...SCOTT 
  AND SHELBY. IN EAST CENTRAL ILLINOIS...CHAMPAIGN...CLARK...
  COLES...CUMBERLAND...DOUGLAS...EDGAR AND VERMILION. IN 
  SOUTHEAST ILLINOIS...CLAY...CRAWFORD...EFFINGHAM...JASPER...
  LAWRENCE AND RICHLAND.

* THROUGH FRIDAY MORNING

* PERIODS OF MODERATE TO HEAVY RAIN ARE EXPECTED ACROSS CENTRAL
  AND SOUTHEAST ILLINOIS THROUGH THURSDAY NIGHT. ONE OF THESE
  PERIODS WILL BE LATE TONIGHT AND THURSDAY MORNING...WITH ANOTHER
  THURSDAY NIGHT. OVER THE COURSE OF THE NEXT FEW DAYS...RAINFALL
  AMOUNTS OF 2 TO 2.5 INCHES ARE EXPECTED...WITH THE HEAVIEST
  TOTALS BETWEEN THE I-72 AND I-70 CORRIDORS.

* AS THE GROUND BECOMES THOROUGHLY SATURATED...THE RAIN WILL 
  BEGIN TO RUN OFF. THIS WILL CAUSE AREAS OF FLOODING... 
  ESPECIALLY WHERE THERE IS POOR DRAINAGE. RIVER FLOODING IS 
  LIKELY TO DEVELOP BY LATE WEEK AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
SMITH
967 
WGUS63 KILX 030756
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
256 AM CDT THU APR 3 2014

ILZ042>057-061>063-066>068-071>073-031600-
/O.CON.KILX.FA.A.0002.000000T0000Z-140404T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN-
SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...LINCOLN...CHAMPAIGN...URBANA...
DANVILLE...JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...
CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...
LAWRENCEVILLE
256 AM CDT THU APR 3 2014

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND
  SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN CENTRAL
  ILLINOIS...CASS...CHRISTIAN...DE WITT...LOGAN...
  MACON...MENARD...MORGAN...MOULTRIE...PIATT...SANGAMON...SCOTT
  AND SHELBY COUNTIES. IN EAST CENTRAL ILLINOIS...
  CHAMPAIGN...CLARK... COLES...CUMBERLAND...DOUGLAS...EDGAR AND
  VERMILION COUNTIES. IN SOUTHEAST ILLINOIS...CLAY...CRAWFORD...
  EFFINGHAM...JASPER...LAWRENCE AND RICHLAND COUNTIES.

* THROUGH EARLY FRIDAY MORNING.

* PERIODS OF MODERATE TO HEAVY RAIN ARE EXPECTED ACROSS CENTRAL
  AND SOUTHEAST ILLINOIS THIS MORNING...AND THEN AGAIN TONIGHT.
  MANY AREAS ALONG AND SOUTH OF I-70 RECEIVED 2 TO 4 INCHES OF
  RAIN WEDNESDAY AFTERNOON AND EVENING...SO THE GROUND IS VERY
  SATURATED THERE. ADDITIONAL HEAVY RAIN OF 1 TO 2 INCHES IS
  LIKELY ACROSS THE WATCH AREA...WITH EVEN HIGHER AMOUNTS IN
  LOCALIZED AREAS. 

* AS THE GROUND BECOMES THOROUGHLY SATURATED...THE RAIN WILL BEGIN
  TO RUN OFF. THIS WILL CAUSE AREAS OF FLOODING... ESPECIALLY
  WHERE THERE IS POOR DRAINAGE. RIVER FLOODING IS EXPECTED TO
  DEVELOP OVER THE NEXT DAY OR TWO AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
GEELHART
275 
WGUS63 KILX 031351
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
851 AM CDT THU APR 3 2014

ILZ042>057-061>063-066>068-071>073-032300-
/O.CON.KILX.FA.A.0002.000000T0000Z-140404T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN-
SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...LINCOLN...CHAMPAIGN...URBANA...
DANVILLE...JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...
CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...
LAWRENCEVILLE
851 AM CDT THU APR 3 2014

...FLOOD WATCH REMAINS IN EFFECT THROUGH EARLY FRIDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND 
  SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL ILLINOIS...CASS...CHRISTIAN...DE WITT...LOGAN...
  MACON...MENARD...MORGAN...MOULTRIE...PIATT...SANGAMON...SCOTT 
  AND SHELBY. IN EAST CENTRAL ILLINOIS...CHAMPAIGN...CLARK...
  COLES...CUMBERLAND...DOUGLAS...EDGAR AND VERMILION. IN 
  SOUTHEAST ILLINOIS...CLAY...CRAWFORD...EFFINGHAM...JASPER...
  LAWRENCE AND RICHLAND.

* THROUGH FRIDAY MORNING

* PERIODS OF MODERATE TO HEAVY RAIN ARE EXPECTED ACROSS CENTRAL
  AND SOUTHEAST ILLINOIS THIS MORNING...AND THEN AGAIN TONIGHT.
  MANY AREAS ALONG AND SOUTH OF I-70 AND ALSO THE PEORIA METRO
  AREA RECEIVED 2 TO 4 INCHES OF RAIN WEDNESDAY AFTERNOON AND
  EVENING...SO THE GROUND IS VERY SATURATED THERE. ADDITIONAL
  HEAVY RAIN OF 1 TO 2 INCHES IS LIKELY ACROSS THE WATCH
  AREA...WITH EVEN HIGHER AMOUNTS IN LOCALIZED AREAS. LOCALIZED
  FLOODING COULD ALSO OCCUR IN SOME AREAS NORTH OF THE FLOOD WATCH
  AREA ESPECIALLY IN URBAN AREAS LIKE PEORIA.

* AS THE GROUND BECOMES THOROUGHLY SATURATED...THE RAIN WILL 
  BEGIN TO RUN OFF. THIS WILL CAUSE AREAS OF FLOODING... 
  ESPECIALLY WHERE THERE IS POOR DRAINAGE. RIVER FLOODING IS 
  EXPECTED TO DEVELOP OVER THE NEXT DAY OR TWO AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

&&

$$

07/GEELHART
929 
WGUS63 KILX 032044
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
344 PM CDT THU APR 3 2014

ILZ042>057-061>063-066>068-071>073-040900-
/O.CON.KILX.FA.A.0002.000000T0000Z-140404T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN-
SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...LINCOLN...CHAMPAIGN...URBANA...
DANVILLE...JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...
CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...
LAWRENCEVILLE
344 PM CDT THU APR 3 2014

...FLOOD WATCH REMAINS IN EFFECT THROUGH EARLY FRIDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND 
  SOUTHEAST ILLINOIS...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL ILLINOIS...CASS...CHRISTIAN...DE WITT...LOGAN...
  MACON...MENARD...MORGAN...MOULTRIE...PIATT...SANGAMON...SCOTT 
  AND SHELBY. IN EAST CENTRAL ILLINOIS...CHAMPAIGN...CLARK...
  COLES...CUMBERLAND...DOUGLAS...EDGAR AND VERMILION. IN 
  SOUTHEAST ILLINOIS...CLAY...CRAWFORD...EFFINGHAM...JASPER...
  LAWRENCE AND RICHLAND.

* THROUGH EARLY FRIDAY MORNING

* THUNDERSTORMS WITH MODERATE TO HEAVY RAIN ARE EXPECTED TO SPREAD
  BACK NORTHEAST ACROSS CENTRAL AND SOUTHEAST ILLINOIS LATE THIS
  AFTERNOON AND TONIGHT. MANY AREAS ALONG AND SOUTH OF I-70 AND
  ALSO THE PEORIA METRO AREA RECEIVED 2 TO 4 INCHES OF RAIN
  WEDNESDAY AFTERNOON AND EVENING...SO THE GROUND IS VERY
  SATURATED THERE. ADDITIONAL HEAVY RAIN OF 1 TO 2 INCHES IS
  LIKELY ACROSS THE WATCH AREA... WITH EVEN HIGHER AMOUNTS IN
  LOCALIZED AREAS. LOCALIZED FLOODING COULD ALSO OCCUR IN SOME
  AREAS NORTH OF THE FLOOD WATCH AREA ESPECIALLY IN URBAN AREAS
  LIKE PEORIA.

* AS THE GROUND BECOMES THOROUGHLY SATURATED...THE RAIN WILL 
  BEGIN TO RUN OFF. THIS WILL CAUSE AREAS OF FLOODING... 
  ESPECIALLY WHERE THERE IS POOR DRAINAGE. RIVER FLOODING IS 
  EXPECTED TO DEVELOP OVER THE NEXT DAY OR TWO AS WELL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE
ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO
FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING
DEVELOP.

&&

$$

07
927 
WGUS63 KILX 040800
FFAILX

FLOOD WATCH
NATIONAL WEATHER SERVICE LINCOLN IL
300 AM CDT FRI APR 4 2014

ILZ042>057-061>063-066>068-071>073-040900-
/O.CAN.KILX.FA.A.0002.000000T0000Z-140404T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN-
SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...LINCOLN...CHAMPAIGN...URBANA...
DANVILLE...JACKSONVILLE...SPRINGFIELD...TAYLORVILLE...DECATUR...
CHARLESTON...MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...
LAWRENCEVILLE
300 AM CDT FRI APR 4 2014

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS HAS BEEN CANCELLED. 

WHILE SCATTERED SHOWERS WILL LINGER SOUTH OF I-70 THROUGH
SUNRISE...THE THREAT OF ADDITIONAL HEAVY RAIN HAS SHIFTED TO THE
OHIO VALLEY.

$$
GEELHART

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flood watch went out at Apr 2, 2:56 AM CDT, 7 minutes earlier.

Area forecast discussion, Apr 2, 2:56 AM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
256 AM CDT Wed Apr 2 2014

.DISCUSSION...
ISSUED 255 AM CDT Wed Apr 2 2014

A busy period on tap through Friday, with excessive rainfall
amounts and severe weather a concern.

SHORT TERM...Today through Friday:

Large upper low currently located near San Francisco will be
swinging eastward across the Rockies tonight and into the central
Plains on Thursday. Showers and isolated thunderstorms have been
moving through the central third of the CWA over the last several
hours, in the narrow baroclinic zone along the 850 mb warm front.
Dry air sampled by the 00Z upper air sounding was still in place
over the northern CWA and has kept the rain at bay up there, but
this will erode later this morning. Much of the rain will be
across the northern half of the CWA by afternoon, with a period of
more scattered showers/storms south of I-70 where the surface warm
front will be moving in from the south this afternoon.

The front is still progged to lift northward to around I-72 late
tonight, then slowly creep northward Thursday before the surface
and upper low track northeast into eastern Iowa and drag the front
fully through the forecast area. Showers/storms should be on the
increase again tonight as mid level lapse rates steepen.
Precipitable water values increase to 1.4 to 1.5 inches by late
tonight and will remain very high through Thursday evening.
Forecast rainfall for this event through early Friday on the order
of 3 to 4 inches over a large area of central Illinois, with 2 to
3 inches from about Rushville to Bloomington northward. While this
is not expected to fall fast enough to cause flash flooding,
there is still a significant concern for areal and river flooding
to develop, thus a flood watch is being issued for a large part of
central and southeast Illinois.

Some more sustained breaks in the showers/storms expected for a
time on Thursday as the CWA gets more fully in the warm sector.
Still think that 70-75 degrees will be common from I-72 southward
for highs, which will allow CAPE's to rise to around 1800 J/kg
during the afternoon and evening. Decent 0-6km bulk shear of
around 35-40 knots will contribute to the severe weather
potential, with a large part of the forecast area in the SPC Day2
outlook's 30% "hatched area" which indicates potential for more
significant severe conditions. Main severe weather threat will be
in the evening, perhaps lingering across eastern Illinois after
midnight as a squall line pushes through.

Much of the precipitation will end on Friday, but some wraparound
showers are possible into the afternoon across the north. Freezing
level dips to around 1500 feet, so cannot rule out a couple of
snowflakes mixing in, but will keep the forecast as all rain for
now.

LONG TERM...Saturday through Tuesday:

Main concern in the long term remains with the storm system that
will form near the Gulf coast late this weekend, as a large upper
trough pushes through the central U.S. The ECMWF has continued its
trend of stronger, faster and further northwest than the GFS. This
solution would spread rain as far northwest as I-55 by early
Monday, while the GFS precipitation shield largely misses us. Have
generally kept PoP's in the 30-40% range due to the potential for
some light showers with the trough itself as it moves through
Illinois.

Geelhart

&&

.AVIATION...
ISSUED 1115 PM CDT Tue Apr 1 2014

Not much change from previous discussion. The main challenge will
be how far north the rain gets overnight and its affect on cigs
and vsbys by morning. Band of rain continues to edge slowly north
late this evening and expect this trend to continue overnight with
most areas seeing some light QPF. Showers and TSRA were developing
over parts of NW Missouri late this evening and expect this batch
of precip to make its way into west central Illinois by morning
and encompass most of the area by afternoon, which looks to be
enough to saturate the lower levels of the atmosphere enough to
bring cigs to MVFR category which looks to last thru most of
tomorrow night with periods of rain and isold TSRA. Surface winds
will be mainly from an east to northeast direction with speeds
ranging from 7 to 12 kts tonight and from 10 to 15 kts on Wed.

Smith

&&

.HYDROLOGY...
ISSUED 255 AM CDT Wed Apr 2 2014

QPF values of 3 to 4 inches forecast for a large part of central
and southeast Illinois through early Friday. While this will be
over an extended period limiting the flash flood potential, there
will still be areas of flooding as the ground becomes very
saturated. Significant river rises will be on tap, with flooding
likely to develop along the Illinois and Sangamon Rivers.
Ensemble hydrographs from NCRFC using 50th percentile
precipitation showing sites reaching minor flood stage by Friday
or Saturday. Similar guidance from OHRFC projecting flooding also
along portions of the Little Wabash, Embarras and Wabash Rivers.

Geelhart

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH from this evening through early Friday morning for
ILZ042>057-061>063-066>068-071>073.

&&
Hazardous weather outlook, Apr 1, 3:06 PM CDT, 11 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
306 PM CDT TUE APR 1 2014

ILZ027>031-022015-
KNOX-MARSHALL-PEORIA-STARK-WOODFORD-
306 PM CDT TUE APR 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT...AS A WEATHER
DISTURBANCE LIFTS NORTH FROM MISSOURI AND SOUTHERN ILLINOIS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WARM FRONT LIFTING NORTH INTO THE AREA WILL BRING SCATTERED
THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT. THEN A FRONTAL SYSTEM
WILL BRING ADDITIONAL THUNDERSTORMS THURSDAY AND THURSDAY NIGHT. WET
WEATHER IS EXPECTED INTO FRIDAY...WITH 1 TO 3 INCH RAINFALL TOTALS
POSSIBLE FOR THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ036-040-041-047-022015-
CASS-FULTON-MASON-SCHUYLER-
306 PM CDT TUE APR 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT...AS A WEATHER
DISTURBANCE LIFTS NORTH FROM MISSOURI AND SOUTHERN ILLINOIS.

MINOR FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER FROM HAVANA
DOWNSTREAM THROUGH BEARDSTOWN INTO WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WARM FRONT LIFTING NORTH INTO THE AREA WILL BRING SCATTERED
THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT. THEN A FRONTAL SYSTEM
WILL BRING ADDITIONAL THUNDERSTORMS THURSDAY AND THURSDAY NIGHT.
THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS THURSDAY
NIGHT COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL
POSSIBLE. WET WEATHER IS EXPECTED INTO FRIDAY...WITH 2 TO 4 INCH
RAINFALL TOTALS POSSIBLE FOR THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ037-038-042>046-048>057-061>063-066>068-071>073-022015-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT-
DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MCLEAN-MENARD-
MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCOTT-SHELBY-TAZEWELL-
VERMILION-
306 PM CDT TUE APR 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT...AS A WEATHER
DISTURBANCE LIFTS NORTH FROM MISSOURI AND SOUTHERN ILLINOIS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WARM FRONT LIFTING NORTH INTO THE AREA WILL BRING SCATTERED
THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT. THEN A FRONTAL
SYSTEM WILL BRING ADDITIONAL THUNDERSTORMS THURSDAY AND THURSDAY
NIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS THURSDAY
NIGHT COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL
POSSIBLE. WET WEATHER IS EXPECTED INTO FRIDAY...WITH 2 TO 4 INCH
RAINFALL TOTALS POSSIBLE FOR THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 3:41 PM CDTFlash Flood WarningILXClay, Crawford, Effingham, Jasper, Lawrence, Richland6 hr
Apr 2, 5:14 PM CDTSpecial Weather StatementILXEffingham, Jasper46 min
Apr 2, 5:34 PM CDTSevere Thunderstorm WarningILXCrawford, Jasper41 min

Nearby

Flood Watches in Illinois, 2014Every flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.